MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXA062902A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The following was reported to gore: the patient presented for aortic aneurysm repair.The doctor selected a cook fenestrated device for the aaa repair and a gore® viabahn® vbx balloon expandable endoprosthesis for the left renal fenestration.The cook device was placed with no issue.The gore® viabahn® vbx balloon expandable endoprosthesis was placed with no issue, and ballooned using an 8mm balloon, causing the device to foreshorten.The doctor observed that the device was in an acceptable position and completed the case.The patient presented the following day with an occluded gore® viabahn® vbx balloon expandable endoprosthesis.The doctor used tpn to break the clot up, a penumbra device to suction out the clot, and another gore® viabahn® vbx balloon expandable endoprosthesis to reline the previous vbx device.
 
Additional Manufacturer Narrative
Corrected data: h6.Results code 1.H6.Conclusions code 1.Review of the manufacturing records verified that the lot met release requirements.The device was not returned.Consequently, a direct product analysis was not possible.Additional information about this event could not be obtained.As a result, no further investigation is possible.All information has been placed on file for use in tracking and trending.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: physician who reviewed the procedural films for the case reported that the gore® viabahn® vbx balloon expandable endoprosthesis (vbx) was not the cause of the occlusion.It appeared that the vbx device was placed too far into the renal artery with no communication to the aortic graft.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9572218
Report Number2017233-2020-00017
Device Sequence Number10856232
Product Code NIO
UDI-Device Identifier00733132637478
UDI-Public00733132637478
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2022
Device Model NumberBXA062902A
Device Catalogue NumberBXA062902A
Device Lot Number21300441
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/18/2020
03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR